Alert archive / Oklahoma / River Flood Warnings in 2015
River Flood Warning 129, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Dec 27, 2015, 7:24 AM CST for Nowata County, Oklahoma. It took effect at Dec 27, 2015, 9:36 PM CST. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2015, 7:24 AM CST (13:24 UTC)
- In effect from
- Dec 27, 2015, 9:36 PM CST
- Expired
- Dec 29, 2015, 9:25 AM CST
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Nowata County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River near Lenapah (LEPO2). The gauge peaked at 28.30 ft at Dec 27, 2015, 8:00 PM CST.
- Action stage
- 30 ft
- Minor stage
- 30 ft
- Moderate stage
- 32 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
585 WGUS44 KTSA 271324 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 724 AM CST SUN DEC 27 2015 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-272124- /O.NEW.KTSA.FL.W.0129.151228T0336Z-151229T1525Z/ /LEPO2.2.ER.151228T0336Z.151228T1800Z.151229T0925Z.NO/ 724 AM CST SUN DEC 27 2015 The National Weather Service in Tulsa has issued a * Flood Warning for The Verdigris River near Lenapah * from this evening to Tuesday morning, or until the warning is cancelled. * At 7:00 AM Sunday, the stage was 23.57 feet. * Flood stage is 30.0 feet. * Moderate flooding is forecast. * Forecast...The Verdigris River near Lenapah is expected to rise above flood stage tonight and continue to rise to near 34.0 feet by early Monday afternoon. The river is expected to fall below flood stage early Tuesday morning. * Impact...At 34.0 feet, serious agricultural flooding occurs between the Kansas border and headwaters of Lake Oologah. State Highway 10 is impassable at a point 5 miles east of Lenapah. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
3 follow-up statements
076 WGUS84 KTSA 271919 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 119 PM CST SUN DEC 27 2015 ...The Flood Warning continues for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-280319- /O.EXT.KTSA.FL.W.0129.151228T0528Z-151229T1700Z/ /LEPO2.2.ER.151228T0528Z.151228T1800Z.151229T1100Z.NO/ 119 PM CST SUN DEC 27 2015 ...Flood Warning extended until Tuesday morning... The Flood Warning continues for The Verdigris River near Lenapah. * from this evening to Tuesday morning, or until the warning is cancelled. * At 1:00 PM Sunday, the stage was 26.23 feet. * Flood stage is 30.0 feet. * Moderate flooding is forecast. * Forecast...The Verdigris River near Lenapah is expected to rise above flood stage tonight and continue to rise to near 33.2 feet by early Monday afternoon. The river is expected to fall below flood stage early Tuesday morning. * Impact...At 34.0 feet, serious agricultural flooding occurs between the Kansas border and headwaters of Lake Oologah. State Highway 10 is impassable at a point 5 miles east of Lenapah. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
379 WGUS84 KTSA 280137 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 737 PM CST SUN DEC 27 2015 ...The Flood Warning continues for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-280937- /O.EXT.KTSA.FL.W.0129.151228T0425Z-151229T1908Z/ /LEPO2.2.ER.151228T0425Z.151228T1800Z.151229T1308Z.NO/ 737 PM CST SUN DEC 27 2015 ...Flood Warning extended until Tuesday afternoon... The Flood Warning continues for The Verdigris River near Lenapah. * until Tuesday afternoon, or until the warning is cancelled. * At 7:00 PM Sunday, the stage was 28.27 feet. * Flood stage is 30.0 feet. * Moderate flooding is forecast. * Forecast...The Verdigris River near Lenapah is expected to rise above flood stage tonight and continue to rise to near 33.7 feet by early Monday afternoon. The river is expected to fall below flood stage Tuesday morning. * Impact...At 34.0 feet, serious agricultural flooding occurs between the Kansas border and headwaters of Lake Oologah. State Highway 10 is impassable at a point 5 miles east of Lenapah. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
222 WGUS84 KTSA 280657 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1256 AM CST MON DEC 28 2015 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-280726- /O.CAN.KTSA.FL.W.0129.000000T0000Z-151229T1908Z/ /LEPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1256 AM CST MON DEC 28 2015 The Flood Warning is cancelled for The Verdigris River near Lenapah. * At 12:00 AM Monday, the stage was 27.72 feet. * Flood stage is 30.0 feet. * Forecast...The Verdigris River near Lenapah crested below flood stage at 28.3 feet. The river will remain below flood stage. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$ Lacy
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:40 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Dec 27, 5:40 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
540 AM CST SUN DEC 27 2015
.DISCUSSION...
The 12z TAF discussion is included below...
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Many of the TAF sites are starting off in MVFR conditions this
morning. However...the trend should be back toward IFR or below as
the day progresses as the main upper low brings yet another round
of heavier rains. Winds will be quite gusty...especially across NE
OK...where gusts could top 35 kts at times.
Lacy
&&
.PREV DISCUSSION... /ISSUED 429 AM CST SUN DEC 27 2015/
DISCUSSION...
The strong closed low that has been talked about the past week was
located over far Southern New Mexico/Northern Mexico...per latest
water vapor imagery. Latest trends with this low are starting to
show a more easterly direction with it beginning to move into far
West Texas early this morning. Short term guidance indicates that
as the low makes its way across Texas today it should become
negatively tilted for this afternoon and tonight...and then more
vertically stacked as it enters Southeast Oklahoma Monday morning.
During the day Monday...the low is progged to race off to the
northeast and exit Eastern Oklahoma and Northwest Arkansas by
Monday evening.
For today...upper level southerly flow ahead of the closed low will
continue to transport large amounts of Gulf moisture into the CWA.
This will continue widespread...moderate to heavy at times...rain
showers over the region. A wide swath of 3 to 5+ inches of
additional rainfall is forecast through tonight for much of
Eastern Oklahoma and Northwest arkansas. This additional rainfall
on top of multiple inches that have already fallen will continue
dangerous flooding conditions for the CWA...including several
mainstem rivers. Thus...will continue the flash flood watch
through 12z Monday. Temperatures today are expected to not warm
much with highs hovering in the upper 30s near the Kansas border
to the mid/upper 50s near the frontal boundary.
Also today...as the closed low become more negatively tilted and
a cold front becomes nearly stationary over Southeast Oklahoma and
Western Arkansas...thunderstorm chances will continue for much of
the CWA. The greater chances will be near the vicinity of the
frontal boundary and to the south near the low. Instability
remaining near the front...lifting moisture within a sheared
environment will allow for a limited severe weather potential to
be possible for parts of far Southeast Oklahoma...with greater
chances south of the front in Eastern Texas.
Overnight tonight...widespread rain showers will remain over the
region as the closed low reaches the Red River by early Monday
morning. Temperature profiles indicate that the rain overnight
should remain liquid as temps remain just above freezing in
Osage/Pawnee counties to the low 40s in Western Arkansas. As the
low enters into the region...latest model solutions indicate it
becoming vertically stacked and occluded at the surface. A TROWAL
looks to set up over the CWA as warm air aloft begins to get
wrapped up within the stacked low. Warm air advection and some
elevated CAPE within the TROWAL could create an isolated lightning
strike or two over the CWA. Thus...will carry isolated thunder for
the CWA. During the morning hours Monday...the low looks to gain
speed as it lifts northeast...pushing the TROWAL and thunder
chances northward out of the region.
Monday...as the low moves through the region...light rain showers
will remain possible over the CWA with additional rainfall amounts
forecast to be less than a half inch. Some colder air at the
surface could potentially push into parts of Eastern Oklahoma
before the moisture gets shunted east from a dry slot. This could
allow for a light wintry mix/light snow to be possible for parts
of Eastern Oklahoma...mainly west of Highway 75. At this time will
continue to keep any accumulations light as some uncertainty
remains with the amount of cold air interacting with enough
moisture before the low exits the region. All precipitation looks
to taper off from south to north Monday afternoon and exit Monday
evening with the departing low pressure system. In the wake of the
departing low...a cold high pressure looks to filter into the
region with low temps Tuesday morning below the seasonal average.
For the rest of the work week...continued temperatures near/below
the seasonal average look to be possible. A weak shortwave looks
to move across the Plains Tuesday night and Wednesday. This could
bring a slight chance of some light snow to parts of the region
Tuesday night. However...with a lack of moisture...any precip
looks to be light at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 41 36 38 23 / 100 100 70 10
FSM 55 43 45 29 / 100 100 40 0
MLC 46 38 40 25 / 100 100 50 0
BVO 38 35 37 19 / 100 100 80 10
FYV 46 42 43 26 / 100 100 60 10
BYV 44 41 44 27 / 100 100 70 10
MKO 44 39 42 24 / 100 100 50 0
MIO 40 37 39 23 / 100 100 70 10
F10 42 36 39 24 / 100 100 50 0
HHW 58 39 42 28 / 100 100 40 0
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through late tonight for OKZ049-053>076.
AR...Flash Flood Watch through late tonight for ARZ001-002-010-011-
019-020-029.
&&
AVIATION...30Hazardous weather outlook, Dec 27, 5:00 AM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CST SUN DEC 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST SUN DEC 27 2015 ...MAJOR FLOODING EVENT ONGOING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...CRITICAL. AREA...EAST OF HIGHWAY 75 AND SOUTH OF I-44. ONSET...ONGOING. HEAVY RAIN. RISK...CRITICAL. AREA...EAST OF HIGHWAY 75 AND SOUTH OF I-44. ONSET...ONGOING. WINTER WEATHER. ICE ACCUMULATION. RISK...LIMITED. AREA...FAR WESTERN OSAGE AND PAWNEE COUNTIES. ONSET...EARLY THIS MORNING...THEN AGAIN AFTER 6 PM. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A MAJOR FLOOD EVENT IS UNDERWAY ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. ANOTHER 2 TO 5 INCHES OF RAIN IS FORECAST TODAY...ADDING TO THE 2 TO 6 INCHES THAT FELL ON SATURDAY. THIS ADDITIONAL RAIN WILL MAKE THE FLOOD THREAT MORE WIDESPREAD AND INTENSE TODAY. SEVERAL MAIN STEM RIVERS ARE FORECAST TO MAJOR FLOOD STAGE...AND COULD POSSIBLY SET RECORDS. THIS IS A DANGEROUS AND POTENTIALLY LIFE-THREATENING SITUATION. A LIMITED SEVERE THUNDERSTORM AND ISOLATED TORNADO RISK EXISTS ACROSS FAR SOUTHEAST OKLAHOMA INTO WESTERN ARKANSAS CLOSE TO THE FRONT. STORM CELLS NEAR THE FRONT MAY EXHIBIT SOME ROTATION...SUCH AS WHAT HAS OCCURRED EARLY THIS MORNING DOWN IN THE OUACHITA REGION. SOME LIGHT ICING IS POSSIBLE ACROSS FAR WESTERN OSAGE AND PAWNEE COUNTIES THIS MORNING...AND AGAIN TONIGHT. A FEW SLICK SPOTS COULD DEVELOP ON BRIDGES OR OTHER ELEVATED SURFACES. WIND GUSTS NEAR 40 MPH WILL CONTINUE THROUGH THE DAY AND INTO THE NIGHT MAINLY ACROSS NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THRU SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... AS THE UPPER LOW LIFTS OUT ACROSS OUR REGION ON MONDAY...ENOUGH COLD AIR WILL WORK ITS WAY INTO THE REGION TO ALLOW FOR RAIN TO CHANGE TO SNOW ACROSS WESTERN OSAGE AND PAWNEE COUNTIES BEFORE THE PRECIP ENDS WITH THE DRY SLOT. AN INCH OR TWO OF SNOW IS FORECAST FOR THAT AREA. WINDS WILL CONTINUE TO BE STRONG ON MONDAY. A LIGHT DUSTING OF SNOW IS FORECAST TUESDAY NIGHT INTO WEDNESDAY ACROSS NORTHEAST OKLAHOMA AS AN UPPER DISTURBANCE MOVES ACROSS. MOISTURE WILL BE QUITE LIMITED...THUS PRECLUDING A MORE SUBSTANTIAL THREAT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:23 PM CST | Tornado Warning | TSA | Adair, Delaware | 37 min |
| Dec 26, 6:34 PM CST | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 2 more | 6 hr |
| Dec 26, 7:07 PM CST | Special Weather Statement | TSA | Adair | 53 min |
| Dec 26, 7:36 PM CST | Special Weather Statement | TSA | Adair | 24 min |
| Dec 26, 7:54 PM CST | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 6 hr |
| Dec 26, 9:34 PM CST | Special Weather Statement | TSA | Choctaw | 41 min |
| Dec 26, 10:35 PM CST | Special Weather Statement | TSA | Pushmataha | 40 min |
| Dec 26, 11:27 PM CST | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, Muskogee, Pittsburg and 1 more | 36 hr |
| Dec 26, 11:33 PM CST | Areal Flood Warning | TSA | Choctaw, LeFlore, Pushmataha | 36 hr |
| Dec 27, 1:29 AM CST | River Flood Warning | TSA | Rogers, Wagoner | 35 hr |
| Dec 27, 3:49 AM CST | Areal Flood Warning | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more | 12 hr |
| Dec 27, 7:08 AM CST | Flash Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 14 hr |
| Dec 27, 10:25 AM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 32 hr |
| Dec 27, 2:25 PM CST | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 6 more | 24 hr |
| Dec 27, 5:07 PM CST | Areal Flood Warning | TSA | Craig, Creek, Delaware, McIntosh, Nowata, Okfuskee and 6 more | 12 hr |
Nearby
River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.